Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

A reaction-diffusion system arising in population genetics


Author: W. H. Ruan
Journal: Quart. Appl. Math. 54 (1996), 133-152
MSC: Primary 92D10; Secondary 35K57
DOI: https://doi.org/10.1090/qam/1373843
MathSciNet review: MR1373843
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with a nonweakly coupled system of parabolic equations that models the reaction-diffusion process of a population of continuously reproducing diploids with two alleles at one locus of genes. We assume that the fitnesses of genotypes are density dependent and the boundary condition is Dirichlet type with the boundary data given in the form such that the system has a unique uniform steady-state solution. The existence of nonuniform steady-state solutions is examined in relation with the stability of uniform steady-state solutions. In several cases we show that a nonuniform steady-state solution exists if the uniform one is unstable. We also investigate the stability and attractivity of the uniform steady-state solution in various cases. Some results of global convergence of solutions to a uniform steady-state solution are also given.


References [Enhancements On Off] (What's this?)

  • [1] H. Amann, Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces, SIAM Review 18, 620-709 (1976)
  • [2] J. W. Bebernes, K.-N. Chueh, and W. Fulks, Some applications of invariance for parabolic systems, Indiana Univ. Math. J. 28, 269-277 (1979)
  • [3] P. N. Brown, Decay to uniform states in ecological interactions, SIAM J. Appl. Math. 38, 22-37 (1980)
  • [4] E. N. Dancer, On the indices of fixed points of mappings in cones and applications, J. Math. Anal. Appl. 91, 131-151 (1982)
  • [5] L. R. Ginzburg, The equilibrium and stability for n alleles under the density-dependent selection, J. Theor. Biol. 68, 545-550 (1977)
  • [6] L. Li, Coexistence theorems of steady states for predator-prey interacting systems, Trans. Amer. Math. Soc. 305, 143-166 (1988)
  • [7] R. Lui, Convergence to constant equilibrium for a density-dependent selection model with diffusion, J. Math. Biol. 26, 583-592 (1988)
  • [8] R. Lui, Positive solutions of an elliptic system arising from a model in evolutionary ecology, J. Math. Biol. 29, 239-250 (1991)
  • [9] R. Lui and J. F. Selgrade, Density-dependent selection migration model with nonmonotone fitness functions, J. Math. Biol. 31, 717-734 (1993)
  • [10] C. V. Pao, Nonlinear Parabolic and Elliptic Equations, Plenum, New York, 1992
  • [11] M. G. Protter and H. F. Weinberger, Maximum Principle in Differential Equations, Prentice-Hall, Englewood Cliffs, New Jersey, 1967
  • [12] W. H. Ruan, Convergence to constant states in a population genetic model with diffusion, Nonlinear Analysis, TMA (to appear)
  • [13] W. H. Ruan, One-parameter family of invariant sets for non-weakly coupled nonlinear parabolic systems, J. Math. Anal. Appl. 189, 763-780 (1995)
  • [14] W. H. Ruan, Multiple steady-state solutions of nonlinear parabolic systems in convex invariant sets, Nonlinear Analysis, TMA (to appear)
  • [15] W. H. Ruan and W. Feng, On the fixed point index and multiple steady-state solutions of reaction-diffusion systems, Differential and Integral Equations 8, 371-391 (1995)
  • [16] J. F. Selgrade and G. Namkoong, Dynamical behavior of differential equation models of frequency and density dependent populations, J. Math. Biol. 19, 133-146 (1984)
  • [17] J. Smoller, Shock Waves and Reaction-Diffusion Equations, Springer-Verlag, New York, Heidelberg, Berlin, 1983
  • [18] M. Wang, Z. Li, and Q. Ye, The existence of positive solutions for semilinear elliptic systems, Qualitative Aspects and Applications of Nonlinear Evolution Equations (Proc. School, Trieste, 1990), World Scientific, 1991, pp. 256-269 (P. DeMottoni and T. T. Li, eds.) (See also Acta Sci. Natur. Univ. Pekinensis 28, 36-49.)
  • [19] L.-Y. Tsai, Existence of solution of nonlinear elliptic systems, Bull. Inst. Math. Acad. Sinica 5, 219-247 (1977)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 92D10, 35K57

Retrieve articles in all journals with MSC: 92D10, 35K57


Additional Information

DOI: https://doi.org/10.1090/qam/1373843
Article copyright: © Copyright 1996 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website